Alert archive / New Mexico / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 34, NWS Albuquerque, NM
NWS Albuquerque, NM issued this severe thunderstorm warning at May 20, 2007, 3:30 PM MDT for Chaves County, New Mexico. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 20, 2007, 3:30 PM MDT (21:30 UTC)
- Expired
- May 20, 2007, 4:15 PM MDT
- In force
- 45 min
- Issued by
- NWS Albuquerque, NM
- Area
- Counties, with a storm outline in the text
County Chaves County, NM
The radar
The Holloman AFB radar (KHDX), 107 km from the middle of the area, began a volume at 21:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Santa Teresa, NM (KEPZ), launched 12:00Z, 9.5 hours before the alert went out and 192 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 808 J/kg
- Mixed-layer CIN
- -140 J/kg
- Mixed-layer LCL
- 1456 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- 31 m²/s²
- 0-3 km storm-relative helicity
- 85 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.5
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KABQ 202130 SVRABQ NMC005-202215- /O.NEW.KABQ.SV.W.0034.070520T2130Z-070520T2215Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE ALBUQUERQUE NM 330 PM MDT SUN MAY 20 2007 THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHWESTERN CHAVES COUNTY IN SOUTHEAST NEW MEXICO * UNTIL 415 PM MDT * AT 329 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL. THIS STORM WAS LOCATED OVER SOUTHWESTERN CHAVES COUNTY...OR ABOUT 35 MILES WEST OF ARTESIA...AND MOVING SOUTHEAST AT 10 MPH ALONG AND SOUTH OF HIGHWAY 82. * THE SEVERE THUNDERSTORM WILL BE NEAR... RURAL SOUTHWESTERN CHAVES COUNTY AROUND 340 PM MDT... SEVERE STORMS PRODUCE DAMAGING WINDS AND LARGE HAIL. MOVE INDOORS AND AVOID WINDOWS. HEAVY RAINS FROM SEVERE THUNDERSTORMS CAN PRODUCE SUDDEN AND DANGEROUS FLOWS IN ARROYOS...DITCHES AND OVER LOW WATER CROSSINGS. DO NOT ATTEMPT TO DRIVE THROUGH AREAS WHERE WATER COVERS THE ROADWAY. LAT...LON 3296 10508 3279 10517 3262 10485 3286 10486 $$
2 follow-up statements
000 WWUS55 KABQ 202148 SVSABQ SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 348 PM MDT SUN MAY 20 2007 NMC005-202215- /O.CON.KABQ.SV.W.0034.000000T0000Z-070520T2215Z/ CHAVES- 348 PM MDT SUN MAY 20 2007 ...SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHWESTERN CHAVES COUNTY UNTIL 415 PM MDT... AT 345 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED OVER SOUTHWESTERN CHAVES COUNTY...OR ABOUT 33 MILES WEST OF ARTESIA...MOVING SOUTHEAST AT 10 MPH. * LOCATIONS IMPACTED INCLUDE... RURAL SOUTHWEST CHAVES COUNTY... LAT...LON 3296 10508 3279 10517 3262 10485 3286 10486 $$
000 WWUS55 KABQ 202217 SVSABQ SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 417 PM MDT SUN MAY 20 2007 NMC005-202227- /O.EXP.KABQ.SV.W.0034.000000T0000Z-070520T2215Z/ CHAVES- 417 PM MDT SUN MAY 20 2007 ...SEVERE THUNDERSTORM WARNING HAS EXPIRED FOR SOUTHWESTERN CHAVES COUNTY... NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE SEVERE THUNDERSTORM HAS WEAKENED AND WAS NO LONGER SEVERE...THUS THE SEVERE THUNDERSTORM WARNING HAS BEEN ALLOWED TO EXPIRE. NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT HEAVY RAINS... SMALL HAIL AND GUSTY WINDS ARE STILL POSSIBLE FROM THIS THUNDERSTORM. LAT...LON 3296 10508 3279 10517 3262 10485 3286 10486 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this severe thunderstorm warning went out at May 20, 2:25 PM MDT, 1 hour 5 minutes earlier.
Area forecast discussion, May 20, 2:25 PM MDT, 1 hour 5 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBUQUERQUE NM 225 PM MDT SUN MAY 20 2007 .DISCUSSION...ONCE AGAIN THE MOISTURE WILL RECIRCULATE UNDER THE RIDGE. INTERESTING SMALL FEATURE ROTATING OVER EASTERN AZ AND WESTERN NM SHOULD HELP DEVELOPMENT OF STORMS AS IT TRACKS OVER THE CENTRAL PORTION OF THE STATE. SLIGHTLY FASTER MOVEMENT OF THE STORMS FROM YESTERDAY SO THE RAINFALL SHOULD SPREAD OUT SLIGHTLY MORE. ALSO EXPECT HAIL AND STRONG GUSTY WINDS WITH THESE STORMS THIS EVENING. WINDS IN THE UPPER LEVELS WILL INCREASE THRU THE EVENING AND ON MONDAY. AN UPPER LVL TROF WILL DIG SOUTH OVER THE CENTRAL ROCKIES WITH THE SOUTHERN EDGE MOVING OVER NORTHERN NM. SFC WINDS WILL INCREASE AND HELP TO PUSH THE MID AND LOW LEVEL MOISTURE EAST. INCREASED SOME OF THE POPS ALONG THE NORTHERN BORDER AS THIS STORM BRINGS ADDITIONAL MOISTURE AND INSTABILITY WITH IT TUE. A SECOND LOBE WILL SWING OVER THE NORTHERN TIER ON WED AS AN ASSOCIATED COLD FRONT PUSHES LOW LVL MOISTURE BACK TO THE WEST. SLIGHTLY LESS ACTIVITY ON THU BEFORE A RETURN OF MORE MID AND LOW LVL MOISTURE ON FRI IN RESPONSE TO ANOTHER UPPER LVL TROF...NOT QUITE AS STRONG AS THE FIRST...MOVING OVER THE CENTRAL ROCKIES. MODELS HAVE BEEN INDICATING A PUSH EASTWARD OF THE MOISTURE AFTER THIS LAST SYSTEM ALTHOUGH NOW LOOKS LIKE THE TREND IS LEANING TOWARD LEAVING MORE MOISTURE THAN PREVIOUS THOUGHT. && .PRELIMINARY POINT TEMPS/POPS... FARMINGTON...................... 49 81 50 73 / 20 0 10 20 GALLUP.......................... 40 76 42 72 / 20 0 0 10 GRANTS.......................... 43 78 42 73 / 30 0 0 5 GLENWOOD........................ 46 84 46 84 / 10 0 0 0 CHAMA........................... 37 69 33 62 / 40 10 10 20 LOS ALAMOS...................... 48 74 45 70 / 40 5 0 10 RED RIVER....................... 36 64 33 61 / 30 10 5 10 TAOS............................ 42 75 41 72 / 30 10 5 10 SANTA FE........................ 47 76 46 75 / 40 5 0 5 SANTA FE AIRPORT................ 48 79 47 77 / 40 5 0 5 ESPANOLA........................ 48 82 44 79 / 30 5 0 10 ALBUQUERQUE HEIGHTS............. 56 83 55 79 / 30 0 0 5 ALBUQUERQUE VALLEY.............. 53 83 51 80 / 30 0 0 5 ALBUQUERQUE FOOTHILLS........... 53 80 52 76 / 30 0 0 5 ALBUQUERQUE WEST MESA........... 54 85 53 81 / 30 0 0 5 SOCORRO......................... 52 86 51 84 / 20 0 0 0 SANDIA PARK/CEDAR CREST......... 44 74 44 71 / 30 5 0 5 MORIARTY/ESTANCIA............... 47 79 46 76 / 40 5 0 0 CARRIZOZO....................... 51 82 49 83 / 30 0 0 0 RUIDOSO......................... 45 75 44 75 / 10 0 0 0 RATON........................... 47 77 44 75 / 10 10 5 10 LAS VEGAS....................... 46 75 45 73 / 30 5 5 5 ROY............................. 50 75 50 76 / 20 10 5 5 CLAYTON......................... 54 81 54 80 / 10 10 10 5 SANTA ROSA...................... 53 84 51 84 / 30 5 5 0 TUCUMCARI....................... 59 87 58 86 / 20 10 10 0 FORT SUMNER..................... 58 85 56 86 / 20 5 5 0 CLOVIS.......................... 56 86 56 86 / 20 10 10 0 PORTALES........................ 57 87 56 88 / 20 10 10 0 ROSWELL......................... 59 89 58 90 / 20 5 5 0 && .ABQ WATCHES/WARNINGS/ADVISORIES... NONE. && 23
Hazardous weather outlook, May 20, 5:45 AM MDT, 9 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBUQUERQUE NM 545 AM MDT SUN MAY 20 2007 NMZ001>021-026-211200- NORTHWEST PLATEAU-NORTHWEST MOUNTAINS INCLUDING JEMEZ- UPPER RIO GRANDE VALLEY-SANGRE DE CRISTO MOUNTAINS- NORTHEAST HIGHLANDS-HARDING COUNTY-FAR NORTHEAST PLAINS- WEST CENTRAL MOUNTAINS- MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA- SANDIA/MANZANO MOUNTAINS-CENTRAL HIGH PLAINS/ESTANCIA VALLEY- CONCHAS LAKE/GUADALUPE COUNTY-QUAY COUNTY- SOUTHWEST MOUNTAINS/UPPER GILA REGION-LOWER RIO GRANDE VALLEY- LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY- CAPITAN/NORTHERN SACRAMENTO MOUNTAINS-DE BACA COUNTY- CHAVES COUNTY PLAINS-ROOSEVELT COUNTY-CURRY COUNTY- GUADALUPE MOUNTAINS OF CHAVES COUNTY- 545 AM MDT SUN MAY 20 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL NEW MEXICO. .DAY ONE...TODAY AND TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. HOWEVER... ISOLATED SHOWERS AND THUNDERSTORMS MAY PRODUCE SMALL HAIL...GUSTY WINDS...AND HIGHLY LOCALIZED FLASH FLOODING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. HOWEVER... ISOLATED SHOWERS AND THUNDERSTORMS NEAR THE TEXAS AND OKLAHOMA PANHANDLES ON MONDAY AFTERNOON MAY PRODUCE SMALL HAIL...GUSTY WINDS...AND HIGHLY LOCALIZED FLASH FLOODING. HAZARDOUS WEATHER IS NOT EXPECTED TUESDAY THROUGH SATURDAY. WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS... WATCHES AND WARNINGS FOR PLANNING PURPOSES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON FOR MONITORING AND REPORTING ON LOCALIZED FLASH FLOODING. SHY
In the hours before
Special weather statement, May 20, 1:31 PM MDT, 1 hour 59 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 131 PM MDT SUN MAY 20 2007 NMZ016-202000- LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY- 131 PM MDT SUN MAY 20 2007 ...STRONG THUNDERSTORM MOVING OVER SOUTHEAST LINCOLN COUNTY... AT 129 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM...CAPABLE OF PRODUCING WINDS UP TO 50 MPH AND HAIL UP TO ONE HALF INCH IN DIAMETER 8 MILES SOUTHWEST OF PICACHO. THE STRONG THUNDERSTORM WAS NEARLY STATIONARY. LOCATIONS WHICH MAY BE AFFECTED BY THIS STORM INCLUDE PICACHO AND SUNSET. HEAVY RAINS WILL CAUSE WATER TO POND ON ROADS AND IN LOW SPOTS. FAST RUNNING WATER WILL QUICKLY FILL ARROYOS AND DITCHES.
Special weather statement, May 20, 1:36 PM MDT, 1 hour 54 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 136 PM MDT SUN MAY 20 2007 NMZ026-202000- GUADALUPE MOUNTAINS OF CHAVES COUNTY- 136 PM MDT SUN MAY 20 2007 ...STRONG THUNDERSTORM MOVING OVER SOUTHWEST CHAVES COUNTY... AT 133 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM...CAPABLE OF PRODUCING WINDS UP TO 50 MPH AND HAIL UP TO ONE HALF INCH IN DIAMETER 9 MILES NORTHEAST OF DUNKEN JUST EAST OF THE INTERSECTION OF STATE ROAD 24 AND HIGHWAY 82. MOVEMENT WAS EAST AROUND 25 MPH. LOCATIONS IN THE PATH OF THIS STORM INCLUDE RURAL SOUTHWESTERN CHAVES COUNTY. HEAVY RAINS WILL CAUSE WATER TO POND ON ROADS AND IN LOW SPOTS. FAST RUNNING WATER WILL QUICKLY FILL ARROYOS AND DITCHES. FREQUENT LIGHTNING IS OCCURRING WITH THIS STORM.
Special weather statement, May 20, 1:41 PM MDT, 1 hour 49 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 141 PM MDT SUN MAY 20 2007 NMZ009-015-202015- LOWER RIO GRANDE VALLEY-MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA- 141 PM MDT SUN MAY 20 2007 ...STRONG THUNDERSTORMS MOVING INTO MIDDLE RIO GRANDE VALLEY... AT 137 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM...CAPABLE OF PRODUCING WINDS UP TO 50 MPH AND HAIL UP TO ONE HALF INCH IN DIAMETER 10 MILES WEST OF BELEN. MOVEMENT WAS NORTHEAST AROUND 25 MPH. LOCATIONS WHICH MAY BE AFFECTED BY THIS STORM INCLUDE LOS CHAVEZ. OTHER STRONG STORMS WERE DETECTED NORTHWARD INTO RURAL AREAS OF SOUTHWEST BERNALILLO COUNTY ALONG THE RIO PUERCO. HEAVY RAINS WILL CAUSE WATER TO POND ON ROADS AND IN LOW SPOTS. FAST RUNNING WATER WILL QUICKLY FILL ARROYOS AND DITCHES.
Special weather statement, May 20, 2:16 PM MDT, 1 hour 14 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 216 PM MDT SUN MAY 20 2007 NMZ012-018-202045- CONCHAS LAKE/GUADALUPE COUNTY-DE BACA COUNTY- 216 PM MDT SUN MAY 20 2007 ...STRONG THUNDERSTORM OVER SOUTHWEST GUADALUPE COUNTY MOVING INTO WESTERN DE BACA COUNTY... AT 213 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM...CAPABLE OF PRODUCING WINDS UP TO 50 MPH AND HAIL UP TO ONE HALF INCH IN DIAMETER 17 MILES WEST OF YESO. MOVEMENT WAS EAST AT 20 MPH. LOCATIONS IN THE PATH OF THIS STORM INCLUDE RURAL WEST CENTRAL DE BACA COUNTY AND RURAL EXTREME SOUTH CENTRAL GUADALUPE COUNTY. HEAVY RAINS WILL CAUSE WATER TO POND ON ROADS AND IN LOW SPOTS. FAST RUNNING WATER WILL QUICKLY FILL ARROYOS AND DITCHES. FREQUENT LIGHTNING IS ALSO OCCURRING WITH THIS STORM.
Local storm report, May 20, 2:53 PM MDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
253 PM MDT SUN MAY 20 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0240 PM HAIL 11 W HOPE 32.82N 104.93W
05/20/2007 E1.75 INCH CHAVES NM LAW ENFORCEMENT
GOLF BALL SIZE HAIL REPORTED AT U.S HIGHWAY 82 AND STATE
ROAD 13
&&
GUYERSpecial weather statement, May 20, 3:25 PM MDT, 5 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 325 PM MDT SUN MAY 20 2007 NMZ005-012-202215- CONCHAS LAKE/GUADALUPE COUNTY-NORTHEAST HIGHLANDS- 325 PM MDT SUN MAY 20 2007 ...STRONG THUNDERSTORM MOVING OVER SOUTHEASTERN SAN MIGUEL AND NORTHWESTERN GUADALUPE COUNTIES... AT 318 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM...CAPABLE OF PRODUCING HEAVY RAINFALL WINDS UP TO 50 MPH AND HAIL UP TO ONE HALF INCH IN DIAMETER 11 MILES SOUTH OF VARIADERO. MOVEMENT WAS EAST AT 5 MPH. LOCATIONS IN THE PATH OF THIS STORM INCLUDE CONCHAS. STRONG FLOW IN ARROYOS AND DITCHES MAY DEVELOP. 23
The office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 20, 1:51 PM MDT | Severe Thunderstorm Warning | ABQ | Chaves | 54 min |
| May 20, 2:41 PM MDT | Severe Thunderstorm Warning | ABQ | Chaves | 49 min |
| May 20, 2:49 PM MDT | Severe Thunderstorm Warning | ABQ | Guadalupe | 56 min |
Nearby
Severe Thunderstorm Warnings in New Mexico, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.